Alert archive / Arizona / Red Flag Warnings in 2017
Red Flag Warning 6, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 26, 2017, 2:24 PM MST for 6 counties in Arizona. It took effect at Apr 27, 2017, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2017, 2:24 PM MST (21:24 UTC)
- In effect from
- Apr 27, 2017, 12:00 PM MST
- Expired
- Apr 27, 2017, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2707 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790 WWUS85 KTWC 262124 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 224 PM MST Wed Apr 26 2017 ...Critical Fire Weather Conditions expected across portions of southeast Arizona Thursday...Friday and possibly Saturday... .The pressure gradient over the region will begin to increase Thursday resulting in an increase in westerly winds during the afternoon hours. Winds are expected to become just strong enough to reach red Flag Criteria in the warning area. Stronger winds winds are expected Friday as a deep storm system drops south into northern Arizona during the day. Wind speeds Friday are likely to be similar to Tuesday with sustained winds of 20 to 35 mph and gusts to 45 mph possible mainly south and east of Tucson. Humidity levels will be a bit elevated but not enough to temper the potential spread of ongoing fires. Strong winds and very low humidity levels are again possible east of Tucson Saturday. AZZ151-152-271230- /O.NEW.KTWC.FW.W.0006.170427T1900Z-170428T0200Z/ /O.NEW.KTWC.FW.A.0004.170428T1700Z-170429T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Graham County-Central and Eastern Cochise County- Southern Greenlee County- Lower Elevations of the San Carlos Apache Nation in Graham County-Coronado NF-Safford BLM-TDC- 224 PM MST Wed Apr 26 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY FOR GUSTY WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR STRONG GUSTY WINDS...HIGH FIRE DANGER AND LOW HUMIDITY LEVELS FOR FIRE WEATHER ZONES 150...151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 7 PM MST Thursday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from late Friday morning through Friday evening. * AFFECTED AREA...For the Red Flag warning, the southeast corner of zone 151 including the Sawmill Fire and nearly all zone 152. The Fire Weather Watch covers zones 150 though 152. * TIMING...The Red Flag warning will be in effect from Noon Thursday through 7 pm that evening. The Watch is currently in effect from 10 am through 8 pm. * WINDS...Westerly 20 foot winds across the warning area will increase around Noon Thursday to 15 to 25 mph with gusts near 35 mph, especially across higher terrain including the Whetstone Mountains. The wind will quickly ease Thursday evening just after sunset. On Friday, strong southwest to west winds will develop during the morning hours and last longer into the evening. At this time wind speeds Friday look like they will be similar to what we had on Tuesday. * RELATIVE HUMIDITY...Minimum humidity levels Thursday will generally range from 11 to 16 percent, dropping into the teens by 10 am. Minimum humidity levels Friday will range from around 8 to 12 percent western areas to 14 to 23 percent eastern areas. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY, ESPECIALLY FRIDAY UNDER THE INFLUENCE OF VERY STRONG WINDS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
016 WWUS85 KTWC 262222 RRA RFWTWC URGENT - FIRE WEATHER MESSAGE...DELAYED National Weather Service Tucson AZ 322 PM MST Wed Apr 26 2017 ...Critical Fire Weather Conditions expected across portions of southeast Arizona Thursday...Friday and possibly Saturday... .The pressure gradient over the region will begin to increase Thursday resulting in an increase in westerly winds during the afternoon hours. Winds are expected to become just strong enough to reach red Flag Criteria in the warning area. Stronger winds winds are expected Friday as a deep storm system drops south into northern Arizona during the day. Wind speeds Friday are likely to be similar to Tuesday with sustained winds of 20 to 35 mph and gusts to 45 mph possible mainly south and east of Tucson. Humidity levels will be a bit elevated but not enough to temper the potential spread of ongoing fires. Strong winds and very low humidity levels are again possible east of Tucson Saturday. AZZ151-152-271230- /O.CON.KTWC.FW.W.0006.170427T1900Z-170428T0200Z/ /O.CON.KTWC.FW.A.0004.170428T1700Z-170429T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Graham County-Central and Eastern Cochise County- Southern Greenlee County- Lower Elevations of the San Carlos Apache Nation in Graham County-Coronado NF-Safford BLM-TDC- 322 PM MST Wed Apr 26 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY FOR GUSTY WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR STRONG GUSTY WINDS...HIGH FIRE DANGER AND LOW HUMIDITY LEVELS FOR FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 7 PM MST Thursday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from late Friday morning through Friday evening. * AFFECTED AREA...Fire weather zone 151.Fire weather zone 152. * TIMING...The Red Flag warning will be in effect from Noon Thursday through 7 pm that evening. The Watch is currently in effect from 10 am through 8 pm. * WINDS...Westerly 20 foot winds across the warning area will increase around Noon Thursday to 15 to 25 mph with gusts near 35 mph, especially across higher terrain including the Whetstone Mountains. The wind will quickly ease Thursday evening just after sunset. On Friday, strong southwest to west winds will develop during the morning hours and last longer into the evening. At this time wind speeds Friday look like they will be similar to what we had on Tuesday. * RELATIVE HUMIDITY...Minimum humidity levels Thursday will generally range from 11 to 16 percent, dropping into the teens by 10 am. Minimum humidity levels Friday will range from around 8 to 12 percent western areas to 14 to 23 percent eastern areas. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY, ESPECIALLY FRIDAY UNDER THE INFLUENCE OF VERY STRONG WINDS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-271230- /O.EXA.KTWC.FW.A.0004.170428T1700Z-170429T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC- 322 PM MST Wed Apr 26 2017 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR STRONG GUSTY WINDS...HIGH FIRE DANGER AND LOW HUMIDITY LEVELS FOR FIRE WEATHER ZONE 150... The National Weather Service in Tucson has issued a Fire Weather Watch, which is in effect from Friday morning through Friday evening. * AFFECTED AREA...Fire weather zone 150. * TIMING...The Watch is currently in effect from 10 am through 8 pm. * WINDS...Strong southwest to west winds will develop Friday morning hour and last well into the evening. At this time wind speeds Friday look like they will be similar to what we had on Tuesday. * RELATIVE HUMIDITY...Minimum humidity levels Friday will range from around 8 to 14 percent. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$
761 WWUS85 KTWC 271043 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 343 AM MST Thu Apr 27 2017 ...Critical Fire Weather Conditions expected across portions of southeast Arizona today...Friday and possibly Saturday... .A weather system will approach the region today and then pass through the area on Friday. Winds will increase this afternoon resulting in critical fire weather conditions eastern areas. Strong winds are expected area wide Friday with widespread critical fire weather conditions likely. Humidity levels will be a bit elevated but not enough to temper the potential spread of ongoing fires. Strong winds and very low humidity levels are again possible east of Tucson Saturday. AZZ151-152-272045- /O.UPG.KTWC.FW.A.0004.170428T1700Z-170429T0300Z/ /O.NEW.KTWC.FW.W.0007.170428T1700Z-170429T0300Z/ /O.CON.KTWC.FW.W.0006.170427T1900Z-170428T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 343 AM MST Thu Apr 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY FOR HIGH WINDS AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 7 PM MST today. A Red Flag Warning is also in effect from 10 AM to 8 PM MST Friday. * AFFECTED AREA...Fire weather zone 151 and 152. * TIMING...The Red Flag warnings will be in effect from Noon through 7 PM MST this evening, and again Friday from 10 AM to 8 PM MST. * WINDS...Westerly wind 15 to 25 mph with gusts near 35 mph, especially across higher terrain including the Whetstone Mountains. The wind will quickly ease this evening just after sunset. On Friday, strong southwest to west winds will develop during the morning hours and last longer into the evening. * RELATIVE HUMIDITY...Minimum humidity levels today will range from 11 to 16 percent, dropping into the teens by 10 am. Minimum humidity levels Friday will range from around 8 to 12 percent western areas to 14 to 23 percent eastern areas. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY, ESPECIALLY FRIDAY UNDER THE INFLUENCE OF VERY STRONG WINDS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-272045- /O.UPG.KTWC.FW.A.0004.170428T1700Z-170429T0300Z/ /O.NEW.KTWC.FW.W.0007.170428T1700Z-170429T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC- 343 AM MST Thu Apr 27 2017 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY FOR HIGH WINDS AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MST Friday. * AFFECTED AREA...Fire weather zone 150. * TIMING...The Red Flag Warning is from 10 AM to 8 PM MST Friday. * WINDS...Strong southwest to west winds will develop Friday morning hour and last well into the evening. * RELATIVE HUMIDITY...Minimum humidity levels Friday will range from around 8 to 14 percent. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
070 WWUS85 KTWC 272024 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 124 PM MST Thu Apr 27 2017 ...Critical Fire Weather Conditions expected across portions of southeast Arizona today...Friday and Saturday... .A weather system will approach the region today and then pass through the area on Friday. Winds will increase this afternoon resulting in critical fire weather conditions in eastern areas. Strong winds are expected area-wide Friday with widespread critical fire weather conditions likely. Humidity levels in some locations will be slightly higher than 15 percent, but not enough to temper the potential spread of ongoing fires. Strong winds and very low humidity levels are again expected east and southeast of Tucson Saturday. AZZ151-152-280430- /O.NEW.KTWC.FW.A.0005.170429T1900Z-170430T0300Z/ /O.CON.KTWC.FW.W.0006.000000T0000Z-170428T0200Z/ /O.CON.KTWC.FW.W.0007.170428T1700Z-170429T0300Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 124 PM MST Thu Apr 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY FOR HIGH WINDS AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Fire Weather Watch, which is in effect from Saturday afternoon through Saturday evening. The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 7 PM MST today. A Red Flag Warning is also in effect from 10 AM to 8 PM MST Friday. * AFFECTED AREA...Fire weather zones 151 and 152. * TIMING...The Red Flag warnings will be in effect through 7 PM MST this evening, and again Friday from 10 AM to 8 PM MST. The Watch will be in effect Saturday from Noon to 8 PM MST. * WINDS...Westerly wind 15 to 25 mph with gusts near 35 mph, especially across higher terrain including the Whetstone Mountains. The wind will quickly ease this evening just after sunset. On Friday, stronger southwest to west winds will develop during the morning hours and last longer into the evening, with another round Saturday afternoon and evening. * RELATIVE HUMIDITY...Minimum humidity levels today will range from 11 to 16 percent. Minimum humidity levels Friday will range from around 8 to 12 percent western areas to 14 to 21 percent in eastern areas. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY, ESPECIALLY FRIDAY UNDER THE INFLUENCE OF VERY STRONG WINDS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ AZZ150-280430- /O.CON.KTWC.FW.W.0007.170428T1700Z-170429T0300Z/ Arizona Fire Weather Zone 150 Western Pima County-South Central Pinal County- Tohono O'Odham Nation-TDC- 124 PM MST Thu Apr 27 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY FOR GUSTY WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150... * AFFECTED AREA...Fire weather zone 150. * TIMING...The Red Flag Warning is from 10 AM to 8 PM MST Friday. * WINDS...Strong southwest to west winds will develop by late Friday morning and last well into the evening. * RELATIVE HUMIDITY...Minimum humidity levels Friday will range from around 8 to 14 percent. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 26, 2:02 PM MST, 22 minutes earlier.
Area forecast discussion, Apr 26, 2:02 PM MST, 22 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 202 PM MST Wed Apr 26 2017 .SYNOPSIS...Another system north of our area will bring increasing winds Thursday afternoon followed by a return of strong and gusty winds Friday into Saturday. A few showers or thunderstorms possible northeast of Tucson. Cooler Saturday followed by dry conditions with a warming trend next week. Another round of strong winds possible next Tuesday or Wednesday. && .DISCUSSION...A spring pattern with enhanced winds will continue into early next week. We're keeping a brisk northwesterly flow aloft in an amplified pattern between major features. A very strong ridge just off the west coast with a mean trough position through much of the Great Basin and Front Range. As systems slide down and reinforce the back side of the trough, we go from breezy to windy. That will start to happen again Thursday afternoon, with Friday another day of particular concern for dust, fire weather, and advisory level winds. This next system will likely dig just bit further south as the ridge amplifies offshore. This should bring a few showers or thunderstorms to mainly higher terrain areas northeast of Tucson late Friday into Saturday. Plenty of cooler air behind a late April frontal passage Saturday with daytime temperatures dropping from upper 80s to lower 90s tomorrow to 70s on Saturday. Saturday night will be the coolest we've seen in about 3 weeks, with 30s in valleys east and south of Tucson, and 40s from Tucson westward. A few spots will probably freeze Sunday morning in colder Cochise county valley locations. The eastern flank of the ridge will start to assert itself into our area early next week with a slow pattern shift. We still may see another batch of strong gusty winds Tuesday and/or Wednesday with systems digging sharply immediately downstream to our east. Otherwise dry and warmer. && .AVIATION...Valid through 28/00Z. SKC to SCT clouds above 20k ft AGL thru fcst pd. SFC wind W/NW 10-20 kts with gusts to 25 kts through 27/02z then becoming light and variable at less than 10 kts. SFC wind increasing again Thursday afternoon to 15-20 kts with gusts to 30 kts. The strongest speeds will be E of KTUS. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Interesting few days coming up, at least through Saturday. Due to the fire behavior noted with the very dry fuels we have leaned toward the side of caution with RFWs. For Thursday, winds will pick up in the afternoon and are expected reach Red Flag criteria across much of zone 152 and some parts of SE zone 151 including the higher terrain of Whetstone Mtns near the Sawmill Fire. Feedback from the fire indicates that the Empire RAWS wind speeds are lighter than the wind in the open (partly sheltered), so based on that and coordinating with onsite IMET will include the fire area in the Red Flag warning for Thursday for a marginal event. Then the attention turns to Friday where winds will be stronger and likely very similar to what we saw Tuesday. RH levels will be elevated again like Tuesday and generally a bit above criteria, but based on how the very dry fuels reacted to the wind, and coordination with IMET, opted to issue a Fire Weather Watch for much of zones 151 and 152. Actually RH levels will be lower from Tucson westward which will meet criteria based on the current forecast. Winds will remain rather elevated again Saturday coupled with lower humidity levels on the back side of the passing system with a good chance we will see Critical fire weather conditions again across much of zone 152 and SE 151, but will let that go for now and focus on the near term. Beyond that the wind generally settles down some but the air mass will remain very dry with single digit min RHs each afternoon into next week (and another round of gusty winds possible Tuesday). && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 7 PM MST Thursday for AZZ151-152. Fire Weather Watch from Friday morning through Friday evening for AZZ150>152. && Meyer/Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:24 PM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 13 hr |
Nearby
Red Flag Warnings in Arizona, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.